Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 69, NWS North Platte, NE

June 10, 2015Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 10, 2015, 7:01 PM CDT for Wheeler County, Nebraska. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2015, 7:01 PM CDT (00:01 UTC)
Expired
Jun 10, 2015, 7:25 PM CDT
In force
24 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Wheeler County, NE

The radar

The Grand Island radar (KUEX), 171 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:01 PM CDTTSTM WND GST 7013 E Bartlett, NETREE DAMAGE REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:37 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
879 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WUUS53 KLBF 110001
SVRLBF
NEC183-110045-
/O.NEW.KLBF.SV.W.0069.150611T0001Z-150611T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT WED JUN 10 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 745 PM CDT

* AT 700 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES SOUTHWEST OF CLEARWATER TO 10 MILES EAST OF
  BARTLETT...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN WHEELER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS EASTERN WHEELER COUNTY. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4174 9828 4173 9841 4174 9848 4208 9849
      4209 9830
TIME...MOT...LOC 0001Z 242DEG 27KT 4208 9837 4186 9836

HAIL...<.75IN
WIND...70MPH

$$

STOPPKOTTE
1 follow-up statement
725 
WWUS53 KLBF 110025
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT WED JUN 10 2015

NEC183-110035-
/O.CAN.KLBF.SV.W.0069.000000T0000Z-150611T0045Z/
WHEELER NE-
725 PM CDT WED JUN 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHEELER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.

LAT...LON 4174 9828 4173 9841 4174 9848 4208 9849
      4209 9830
TIME...MOT...LOC 0025Z 242DEG 27KT 4216 9816 4194 9815

$$

STOPPKOTTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:38 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 10, 6:38 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT WED JUN 10 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 325 PM CDT WED JUN 10 2015

NEBULOUS CONVECTIVE SETUP THIS AFTERNOON AS UPPER LEVEL FORCING IS
BROAD AN UNFOCUSED EARLY THIS AFTERNOON. STATIONARY FRONTAL BOUNDARY
HAS REMAINED FURTHER SOUTH THAN EARLIER MODELS HAD SUGGESTED BUT IS
PROGGED TO DRIFT NORTH AS SOUTHERLY WINDS INCREASE IN RESPONSE TO
LARGE SCALE FORCING. CLOUD COVER AND SHRA HAVE LIMITED REALIZED
INSTABILITY SO FAR...THOUGH LOW LEVEL LAPSE RATES HAVE INCREASED
ACROSS EASTERN AREAS. SPC DEEP MOIST CONVERGENCE HAS ALSO INCREASED
IN VCNTY OF THE WESTERN SANDHILLS SO WOULD EXPECT AN INCREASE IN
COVERAGE AND INTENSITY THROUGH THE NEXT 6 HRS.

WHILE SEVERE STORMS ARE A THREAT...ESPECIALLY WINDS ASSOCIATED WITH
CONVECTIVE OUTFLOW...HEAVY RAIN IS AS BIG OF A CONCERN AS PW VALUES
RANGING IN THE 90TH PERCENTILE OR BETTER AND K INDEX VALUES
EXCEEDING 40 ACROSS THE AREA /SPC MESOANALYSIS SHOWING +45 IN LBF
VCNTY/.

MODELS HAVE TRENDED DRIER FOR MUCH OF THE AREA THURSDAY AND HAVE
ADJUSTED GRIDS IN THAT DIRECTION. MUCH BELOW AVE TEMPS HOWEVER.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 325 PM CDT WED JUN 10 2015

FORECAST CHALLENGE WILL BE RAINFALL CHANCES INTO THE WEEKEND THROUGH
TUESDAY. THE MODELS ARE IN GOOD AGREEMENT THURSDAY THROUGH SUNDAY
THEN LESS CONSENSUS SEEN BEYOND. THE UPPER PATTERN TRANSITIONS WHERE
THE CLOSED UPPER LOW OVER THE SOUTHWEST WILL FILL AND BECOME AN
OPEN WAVE BY SATURDAY WHILE LIFTING NORTHEAST. THE PATTERN SHIFT
BRINGS BROAD TOUGHING TO THE WEST WHILE THE UPPER RIDGE BUILDS FROM
THE MIDWEST TO THE EAST COAST THROUGH NEXT TUESDAY.

A COLD FRONT MOVES SOUTH THURSDAY THAT WILL BRING ABOUT BELOW NORMAL
TEMPERATURES FRIDAY THROUGH SUNDAY. THE WEATHER DRIES OUT THURSDAY
NIGHT AS A SHORTWAVE RIDGE BUILDS EAST OVER THE NORTHERN PLAINS
AND THE SURFACE HIGH RIDGES SOUTHWEST INTO THE NORTHWEST SANDHILLS
THROUGH FRIDAY MORNING. THERE IS SOME QUESTION TO JUST HOW MUCH
CLEARING WILL TAKE PLACE...WHERE CLOUD COVERAGE DECREASES ACROSS
THE NORTH FRIDAY MORNING. THE LESS CLOUDS AND LIGHT WINDS WILL
RESULT IN FRIDAY MORNING LOW TEMPERATURES RANGING FROM THE UPPER
40S NORTH TO 50S SOUTH.

ON FRIDAY CLOUDS WILL LINGER ACROSS THE SOUTH THEN DEVELOP NORTH AS
THE FRONT ACROSS KANSAS RETURNS NORTH. THE EVENTUAL FRONTAL POSITION
WILL DETERMINE AREAL CONVECTION POTENTIAL...WHERE SUNDAY THE FRONT
WILL BE THE FOCUS FOR CONVECTION INTO SUNDAY AS THE SHORTWAVE TROUGH
LIFTS NORTHEAST. FOR NOW...THE NORTHWEST APPEARS DRIER AND THE
CHANCE FOR THUNDERSTORMS CONTINUES FOR THE SOUTHWEST AND NORTH
CENTRAL SATURDAY AND SUNDAY. DAYTIME HIGHS WILL BE BELOW NORMAL
FRIDAY THROUGH SUNDAY AND MAINLY IN THE 70S.

MONDAY THE FRONT SLIPS SOUTH HOWEVER EMBEDDED DISTURBANCES WILL
INTERACT WITH THE FRONT BACKED WEST TO THE FRONT RANGE FOR
THUNDERSTORMS EACH DAY THROUGH WEDNESDAY. TEMPERATURES RETURN TO NORMAL OR
SLIGHTLY ABOVE MONDAY AND TUESDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 636 PM CDT WED JUN 10 2015

FOR THE KLBF TERMINAL THROUGH 05Z THIS EVENING...THUNDERSTORMS
WILL BE POSSIBLE WITH WIND GUSTS TO 40 KTS AND HEAVY RAIN. VISBYS
AND CIGS IN THE VICINITY OF TSRAS WILL BE AT 3SM AND 2500 FT AGL
RESPECTIVELY. CIGS WILL FALL TO AROUND 1800 FT AGL
OVERNIGHT...INCREASING TO 5000 FT AGL BY MIDDAY THURSDAY. FOR THE
KVTN TERMINAL...THERE IS A THREAT FOR THUNDERSTORMS THIS
EVENING...HOWEVER VISBYS WILL BE AOA 6SM AS PRECIPITATION IS
EXPECTED TO BE LIGHT IN INTENSITY. CIGS WILL FALL FROM 3000 TO
5000 FT AGL THIS EVENING...TO AROUND 1500 FT AGL OVERNIGHT AND
INTO THURSDAY MORNING. CIGS WILL CLIMB TO 2500 FT AGL THURSDAY
AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 325 PM CDT WED JUN 10 2015

HIGH FLOWS WILL CONTINUE ON THE SOUTH PLATTE, NORTH PLATTE AND
PLATTE RIVERS AS THE COMBINATION OF SNOWMELT IN THE UPPER BASINS
AND HEAVY RAINFALL CREATE INCREASED FLOWS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JWS
LONG TERM...KECK
AVIATION...CLB
HYDROLOGY...KECK/JWS
Hazardous weather outlook, Jun 10, 3:30 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT WED JUN 10 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-112030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
330 PM CDT WED JUN 10 2015 /230 PM MDT WED JUN 10 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THE
PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING
WINDS...HOWEVER HEAVY RAINFALL WILL ALSO BE POSSIBLE ACROSS THE
AREA THROUGH THE NIGHT.

A STALLED FRONT ACROSS THE AREA WILL SERVE AS A FOCUS FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. WITH A MARGINALLY
UNSTABLE ATMOSPHERE...LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE WITH ANY OF THE STRONGER STORMS. IN ADDITION...WITH
PLENTIFUL MOISTURE AVAILABLE FOR THE STORMS TO WORK WITH...ANY
STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL IN A
SHORT AMOUNT OF TIME. THUNDERSTORMS ARE EXPECTED TO CONGEAL THIS
EVENING ALONG AND EAST OF HIGHWAY 83 FROM CURTIS TO NORTH PLATTE TO
VALENTINE...AND A MORE WIDESPREAD HEAVY RAIN THREAT WILL DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THURSDAY...SOUTH
OF A LINE FROM BROKEN BOW TO BIG SPRINGS...WITH THE MAIN THREAT
BEING LARGE HAIL...DAMAGING WINDS...BUT ALSO HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS MOST OF WESTERN
AND NORTH CENTRAL NEBRASKA TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JWS

In the hours before

Local storm report, Jun 10, 5:16 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     14 SE BREWSTER          41.79N 99.67W
06/10/2015  E60 MPH          LOUP               NE   PUBLIC

            THE THUNDERSTORM WIND GUSTS ESTIMATED AT 60 MPH PRECEDED
            THE VERY HEAVY RAINFALL.

&&

ROBERG
Local storm report, Jun 10, 5:30 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HEAVY RAIN       7 S BRADY               40.92N 100.37W
06/10/2015  M2.00 INCH       LINCOLN            NE   TRAINED SPOTTER

            THUNDERSTORMS PRODUCED 2 INCHES OF RAIN IN 45 MINUTES.

&&

TKECK
Local storm report, Jun 10, 5:37 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND GST     TAYLOR                  41.77N 99.38W
06/10/2015  E60 MPH          LOUP               NE   TRAINED SPOTTER

&&

CBUTTLER
Local storm report, Jun 10, 5:58 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     BURWELL                 41.78N 99.13W
06/10/2015  E60 MPH          GARFIELD           NE   CO-OP OBSERVER

&&

CBUTTLER
Local storm report, Jun 10, 6:17 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     8 ENE BURWELL           41.82N 98.99W
06/10/2015  E60 MPH          GARFIELD           NE   PUBLIC

&&

BTAYLOR
Local storm report, Jun 10, 6:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND GST     BARTLETT                41.88N 98.55W
06/10/2015  E70 MPH          WHEELER            NE   LAW ENFORCEMENT

            ROOF DAMAGE REPORTED.

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:32 PM CDTAreal Flood AdvisoryLBFLincoln6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.